| Catalog Number |
PDP496G |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hypersensitivity/Allergic reaction (1907); Ulcer (2274)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an adolescent idiopathic scoliosis procedure in (b)(6) 2023 and suture was used on the epidermis.After the surgery, the patient was discharged from the hospital, and an oval burn-like skin ulcer developed around a part of the wound (approximately 4-5 cm.The entire wound was more than 20 cm).Visually, it looked like a skin ulcer after 2 - 3 degrees burn.Mssa was detected from the surface layer, so antibiotic treatment and wound treatment were performed to treat the surface ssi, but the condition did not improve.In (b)(6), the same area was trimmed, excised, and sutured again.Intraoperative findings revealed no subcutaneous abscess or deep infection.The patient has been examined by a plastic surgeon and a dermatologist, and the surgeon is currently investigating the cause.The surgeon opines the most likely cause is an allergy to the sutures.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what is the outpatient treatment for the 2nd patient? did the 2nd patient need a re-operation? was the 2nd patient prescribed any medication to treat the ulcer? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please provide the onset date/time of the reaction from the initial procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product code and lot number for each suture? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? related medwatch reports: 2210968-2024-00510, 2210968-2024-00511, 2210968-2024-00512.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Child.Date of index surgical procedure? (b)(6) 2023.What was the tissue condition (normal, thin, calcified, fragile, diseased)?¿no special condition was reported.What is the outpatient treatment for the 2nd patient? n/a.Did the 2nd patient need a re-operation? n/a.Was the 2nd patient prescribed any medication to treat the ulcer? n/a.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Please provide the onset date/time of the reaction from the initial procedure.About 2 weeks.Other relevant patient history/concomitant medications? not reported.What is the physician¿s opinion as to the etiology of or contributing factors to this event?¿we received from the surgeon that ""we are currently investigating the cause, but we think the most likely cause is an allergy to the sutures."" what is the patient's current status? undertreatment.Product code and lot number for each suture? pdp496g for epidermis, vicryl (1) for fascia, and vicryl (3-0) for dermis.Both of vicryls' code and lot were unk.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Not reported.Does the patient have a known allergic history to any medical devices, food and/or medication? unk.Was allergy testing performed? if so, please describe with results.Unk.Are there any photos available? no photo is available.Related medwatch reports: 2210968-2024-00510, 2210968-2024-00511, 2210968-2024-00512.